Alert archive / California / Wind Advisories in 2011
Wind Advisory 24, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 23, 2011, 9:10 PM PDT. It took effect at Apr 24, 2011, 12:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 9:10 PM PDT (04:10 UTC)
- In effect from
- Apr 24, 2011, 12:00 PM PDT
- Expired
- Apr 25, 2011, 5:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS76 KHNX 240410 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 910 PM PDT SAT APR 23 2011 ...STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY ON SUNDAY... CAZ095-098-099-241215- /O.NEW.KHNX.WI.Y.0024.110424T1900Z-110425T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 910 PM PDT SAT APR 23 2011 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED BY SUNDAY AFTERNOON AND CONTINUING INTO THE EVENING. STRONG WINDS POSSIBLE AGAIN ON MONDAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAVEL WILL BE HAZARDOUS THROUGH AND BELOW THE PASSES AND CANYONS OF KERN COUNTY...INCLUDING TEHACHAPI AND WALKER PASSES AND HIGHWAYS 14 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB WEATHER.GOV/HANFORD
5 follow-up statements
891 WWUS76 KHNX 240427 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 927 PM PDT SAT APR 23 2011 ...STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY ON SUNDAY... CAZ095-098-099-241230- /O.CON.KHNX.WI.Y.0024.110424T1900Z-110425T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 927 PM PDT SAT APR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW THE PASSES AND CANYONS OF KERN COUNTY SUNDAY AFTERNOON AND EVENING. STRONG WINDS ARE POSSIBLE AGAIN ON MONDAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAVEL WILL BE HAZARDOUS THROUGH AND BELOW THE PASSES AND CANYONS OF KERN COUNTY...INCLUDING TEHACHAPI AND WALKER PASSES AND HIGHWAYS 14 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB WEATHER.GOV/HANFORD
650 WWUS76 KHNX 241128 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 428 AM PDT SUN APR 24 2011 CAZ095-098-099-241930- /O.CON.KHNX.WI.Y.0024.110424T1900Z-110425T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 428 AM PDT SUN APR 24 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 30 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: GUSTY WINDS WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. GUSTY WINDS ARE POSSIBLE AGAIN MONDAY AFTERNOON INTO TUESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...INYOKERN...TEHACHAPI...KERNVILLE. * IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD RESTRICT THE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
887 WWUS76 KHNX 241915 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1215 PM PDT SUN APR 24 2011 CAZ095-098-099-250500- /O.EXT.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1215 PM PDT SUN APR 24 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: GUSTY WINDS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE OVERNIGHT. GUSTS COULD REACH 60 MPH THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. WINDS WILL SUBSIDE MONDAY MORNING...BUT ARE EXPECTED TO INCREASE AGAIN MONDAY AFTERNOON INTO EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD RESTRICT THE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
810 WWUS76 KHNX 250501 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1001 PM PDT SUN APR 24 2011 CAZ095-098-099-251200- /O.CON.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1001 PM PDT SUN APR 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: GUSTY WINDS WILL CONTINUE OVERNIGHT. GUSTS COULD REACH 60 MPH THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. WINDS WILL SUBSIDE MONDAY MORNING...BUT ARE EXPECTED TO INCREASE AGAIN MONDAY AFTERNOON INTO EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD RESTRICT THE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
286 WWUS76 KHNX 251212 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 512 AM PDT MON APR 25 2011 ...STRONG AND GUSTY WESTERLY WINDS TO REDEVELOP THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY TODAY... CAZ095-098-099-252200- /O.EXP.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/ /O.NEW.KHNX.WI.Y.0025.110425T1900Z-110426T0900Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 512 AM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM PDT TUESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE PREVIOUS WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: DIMINISHING WINDS THIS MORNING WILL INCREASE AGAIN THIS AFTERNOON AND CONTINUE INTO EARLY TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...INYOKERN...RIDGECREST...TEHACHAPI...LAKE ISABELLA... KERNVILLE. * IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD RESTRICT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:33 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 23, 3:33 PM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 333 PM PDT SAT APR 23 2011 .SYNOPSIS... A COUPLE OF WEAK UPPER LEVEL TROUGHS WILL MOVE EASTWARD ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH MONDAY AND BRING A CHANCE OF SHOWERS TO MAINLY THE HIGHER ELEVATIONS. TEMPERATURES WILL AVERAGE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. DRY WEATHER AND MUCH WARMER AFTERNOON TEMPERATURES CAN BE EXPECTED BY THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE PACIFIC. && .DISCUSSION...DURING THE NEXT FEW DAYS...A NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER CA. WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN THE FLOW WILL BRING A THREAT OF SHOWERS TO THE HIGHER TERRAIN WITH LITTLE MORE THAN SPRINKLES IN THE SJ VLY. MOISTURE ASSOCIATED WITH THESE SYSTEMS WILL NOT BE ALL THAT ABUNDANT...SO PRECIP OVER THE MOUNTAINS DURING THE NEXT 48 HOURS WILL BE PRETTY LIGHT AND SPOTTY. THE PRESENCE OF AN ONSHORE FLOW WILL ALSO KEEP TEMPS IN CHECK THROUGH MONDAY...AVERAGING SLIGHTLY COOLER THAN NORMAL. THE MODELS INDICATE THAT THE LAST OF THESE DISTURBANCES WILL TREK THROUGH THE CWA MONDAY AFTERNOON AND EVENING AND COULD END UP BEING THE STRONGEST ONE OF THEM ALL. IF THAT IS THE CASE...THE ONSHORE FLOW ACCOMPANYING IT WILL ALSO BE A LITTLE STRONGER AND OROGRAPHICALLY INDUCED PRECIP WILL BE A BIT HIGHER ALONG THE WEST SLOPES OF THE SIERRA EARLY NEXT WEEK. ADDITIONALLY...WESTERLY WINDS THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES MAY ALSO RAMP UP ABOVE ADVISORY LEVELS BY MONDAY AFTERNOON...MAKING IT THE WINDIEST DAY OF THE NEXT TWO DAYS. LOW CLOUDS WILL ALSO BANK UP ALONG THE EAST SIDE AND SOUTH END OF THE SJ VLY AND ADJACENT FOOTHILLS AND PERSIST IN THESE AREAS THROUGH AT LEAST MONDAY NIGHT. TUESDAY WILL MARK THE BEGINNING OF A PROLONGED PERIOD OF DRY WEATHER AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD EASTWARD FROM THE PACIFIC. TEMPERATURES WILL START OUT NEAR NORMAL TUESDAY THEN WARM SIGNIFICANTLY DURING MID TO LATE WEEK AS THE RIDGE BUILDS MORE STRONGLY INTO CENTRAL CA. AFTERNOON TEMPERATURES ON WEDNESDAY AND THURSDAY WILL LIKELY BE IN THE 80S IN THE SAN JOAQUIN VALLEY... LOWER FOOTHILLS AND THE KERN COUNTY DESERT. OUR EXCEPTIONALLY WARM WEATHER SHOULD NOT LAST MORE THAN A COUPLE OF DAYS...HOWEVER. BY NEXT FRIDAY...THE MODELS BUST DOWN THE RIDGE AND REPLACE IT WITH A WEST TO NORTHWEST FLOW ACROSS CENTRAL CA. THE ESTABLISHMENT OF AN ONSHORE FLOW WILL BRING TEMPERATURES BACK TO SEASONABLE LEVELS BY THE END OF NEXT WEEK. THE LONGER RANGE MODELS DIVERGE GREATLY ON DAY 7 AND BEYOND. FOR EXAMPLE...THE GFS FORECASTS A CONTINUATION OF A STRONG ZONAL FLOW ALOFT ACROSS CENTRAL CA NEXT SATURDAY THEN DEEPENS AN UPPER LEVEL TROUGH ALONG THE WEST COAST THEREAFTER WHILE THE ECM BUILDS AN UPPER LEVEL RIDGE BACK OVER CA. SO NEXT WEEKEND COULD TREND WARMER OR COOLER. REGARDLESS OF WHAT MODEL IS CHOSEN...BOTH OF THEM AGREE THAT DRY WEATHER WILL FINISH OUT THE MONTH OF APRIL. && .AVIATION... AREAS OF MVFR...ALONG WITH LOCAL MTN OBSCURING IFR CONDITIONS DUE TO CLOUDS AND POSSIBLE SHOWERS OVER THE SOUTHERN SIERRA AND TEHACHAPI MOUNTAINS THROUGH 00Z SUNDAY. ACROSS THE KERN COUNTY MOUNTAINS AND DESERT...LOCAL SFC WINDS 15-25 KTS WITH GUSTS AROUND 35 KTS THROUGH 03Z SUNDAY...THEN REDEVELOPING AFTER 18Z SUNDAY. VFR IN THE SAN JOAQUIN VALLEY AND HIGH DESERTS OF KERN COUNTY THROUGH 00Z SUNDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE AVN/FW...DCH SYNOPSIS...DURFEE WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 23, 10:02 AM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1002 AM PDT SAT APR 23 2011 CAZ095-098-099-241200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1002 AM PDT SAT APR 23 2011 ...GUSTY WINDS IN THE KERN COUNTY MOUNTAINS AND DESERT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS WILL OCCUR ACROSS THE KERN COUNTY MOUNTAINS AND DESERT TODAY WITH LOCAL GUSTS TO AROUND 45 MPH...MAINLY THROUGH AND BELOW THE PASSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY CONDITIONS WILL CONTINUE ACROSS THE KERN COUNTY MOUNTAINS AND DESERT ON SUNDAY...WITH EVEN STRONGER WINDS POSSIBLE ON MONDAY. GUSTS TO AROUND 50 MPH THROUGH AND BELOW THE PASSES MAY OCCUR ON MONDAY AND A WIND ADVISORY MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. DCH
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.